Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 8, 2009, 12:29 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 12:29 PM MDT (18:29 UTC)
- Expired
- Mar 8, 2009, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4326 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 081829 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1229 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON UNTIL 700 PM FOR NORTHEAST HIGHLANDS...EAST CENTRAL AND NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH MONDAY AFTERNOON NORTHEAST HIGHLANDS...EAST CENTRAL AND NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .AN AREA OF LOW PRESSURE OVER SOUTHEAST COLORADO WILL STRENGTHEN WINDS THIS AFTERNOON ACROSS THE NORTHEAST HIGHLANDS...THE EAST CENTRAL AND NORTHEAST PLAINS. THE STRONG WINDS COMBINED WITH HUMIDITIES BELOW 15 PERCENT WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. THE AREA OF LOW PRESSURE IS FORECAST TO RE-DEVELOP OVER SOUTHEAST COLORADO MONDAY FOR ANOTHER AFTERNOON OF RED FLAG CONDITIONS IN NORTHEAST AND EAST CENTRAL NEW MEXICO. NMZ103-104-108-090230- /O.NEW.KABQ.FW.W.0018.090308T1829Z-090309T0100Z/ /O.CON.KABQ.FW.A.0018.090309T1800Z-090310T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1229 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ107-090100- /O.NEW.KABQ.FW.W.0018.090308T1829Z-090309T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 1229 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
000 WWUS85 KABQ 090058 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 658 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH MONDAY AFTERNOON NORTHEAST HIGHLANDS...EAST CENTRAL AND NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .SURFACE LOW PRESSURE DEEPENING OVER SOUTHEAST COLORADO...WINDS GUSTING TO 50 MPH IN THE AFTERNOON...STRONG UPPER ATMOSPHERE WINDS AND HUMIDITIES DROPPING TO THE SINGLE DIGITS WILL CREATE CONDITIONS FAVORABLE FOR DANGEROUS FIRE WEATHER ON MONDAY OVER THE NORTHEAST HIGHLANDS...THE ADJACENT NORTHEAST PLAINS...AND THE EASTERN PLAINS. FORECASTS CALL FOR IMPROVING CONDITIONS TOWARD SUNSET...AS WIND SPEEDS DECREASE AND HUMIDITIES RECOVER GRADUALLY TO NEAR 20 PCT. NMZ103-104-108-091400- /O.EXP.KABQ.FW.W.0018.000000T0000Z-090309T0100Z/ /O.CON.KABQ.FW.A.0018.090309T1800Z-090310T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 658 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. FOR THIS EVENING...GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE LOCALLY IN SPOTS FOR ANOTHER HOUR OR TWO. DECREASING WIND SPEED AND HUMIDITIES RISING TO NEAR 20 PCT BY MID EVENING WILL EASE THE LOCAL FIRE WEATHER DANGER. FOR SUNDAY...RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ107-090200- /O.EXP.KABQ.FW.W.0018.000000T0000Z-090309T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 658 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE LOCALLY IN SPOTS FOR ANOTHER HOUR OR TWO. DECREASING WIND SPEED AND HUMIDITIES RISING TO NEAR 20 PCT BY MID EVENING WILL EASE THE LOCAL FIRE WEATHER DANGER. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 8, 3:37 AM MDT, 8 hours 52 minutes earlier.
Area forecast discussion, Mar 8, 3:37 AM MDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 AM MDT SUN MAR 8 2009 .DISCUSSION... A WELCOMED RESPITE FROM THE STRONG WINDS AND WIDESPREAD CRITICAL FIRE WEATHER IS EXPECTED TODAY. WINDS WILL AT LEAST BECOME BREEZY THIS AFTERNOON ESPECIALLY OVER THE EASTERN PLAINS ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. OF CONCERN IS THE DEVELOPMENT OF A LEAD SHORTWAVE TROUGH LOCATED OVER THE EASTERN PACIFIC EARLY THIS MORNING. EVIDENCE OF A BAROCLINIC LEAF IN PLACE PER EARLY MORNING ENHANCED WATER VAPOR IMAGERY. THIS FEATURE HAS BEEN SHOWN CONSISTENTLY BY THE ECWMF THE PAST COUPLE OF DAYS WITH THE GFS NOW COMING IN LINE WITH THIS FEATURE. PER COORDINATION WITH WFO EPZ AND MODEL ANALYSIS...WILL ADD SLIGHT CHANCE TO CHANCE POPS OVER MAINLY SOUTHERN PORTIONS OF THE CWA WHERE A QUICK SHOT OF LIFT ASSOCIATED WITH A FAST MOVING JET AND SHORTWAVE WILL IMPACT THE AREA LATE TONIGHT AND EARLY MONDAY. HIGHER ELEVATIONS COULD SEE SOME SNOW SHOWERS OVERNIGHT TONIGHT WITH MAINLY RAIN SHOWERS ELSEWHERE. ENOUGH MID LEVEL INSTABILITY COULD INTERACT WITH THE JET TO PRODUCE SOME ELEVATED CONVECTION WITH THIS FEATURE. HAVE GONE AHEAD AND ADDED ISOLATED THUNDER MENTION TO THE GRIDS TO ACCOUNT FOR THIS. AS STATED IN THE FIRE WEATHER SECTION BELOW...THIS CREATES UNCERTAINTY WITH MOISTURE RETURN FOR POTENTIAL CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. CONSIDERING THE VERY DRY PREVALENT CONDITIONS AND THE EXPECTED DEVELOPMENT OF A RATHER STRONG SURFACE LOW/LEE TROUGH...WILL GO AHEAD WITH A FIRE WEATHER WATCH FOR MONDAY AFTERNOON AS MIXING OF DRY AIR AND WINDY CONDITIONS ARE STILL A GOOD POSSIBILITY DURING THE AFTERNOON AND EARLY EVENING. MAIN UPPER TROUGH EJECTS OUT OF THE ROCKIES MONDAY NIGHT AND TUESDAY WITH ANOTHER ROUND OF HIGHER ELEVATION SNOW SHOWERS POSSIBLE. MINOR ACCUMULATIONS A POSSIBILITY FROM 7500 FT UP AND CONFINED MAINLY TO THE NORTHERN MOUNTAINS AS THE MAIN DYNAMICS PASS BY TO THE NORTH. BEHIND THE UPPER LEVEL FEATURE...ANOTHER ROUND OF STRONG WINDS POSSIBLE OVER THE EASTERN PLAINS DURING TUESDAY AFTERNOON. WILL HAVE TO WATCH FOR POTENTIAL ADVISORY LEVEL WINDS AND OR FIRE WEATHER CONCERNS. WEAK FRONT TO APPROACH NEW MEXICO LATE TUESDAY OR EARLY WEDNESDAY WITH A WIND SHIFT TO THE EAST/NORTHEAST AND COOLER TEMPS FROM JUST EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE EASTERN PLAINS EXPECTED ON WEDNESDAY. MIDDLE TO LATTER HALF OF THE WORKWEEK STILL LOOKS UNCERTAIN BETWEEN THE LONG RANGE MODELS. STILL A POSSIBILITY FOR SOME MOISTURE RETURN TOWARD THE LATTER HALF OF THE WORKWEEK AND WILL CONTINUE WITH THE INHERITED POPS FROM PRIOR SHIFTS. STILL DOES NOT LOOK LIKE ANY SIGNIFICANT CHANCES FOR PRECIPITATION IN THE EXTENDED. KW && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. LOCALLY GUSTY WINDS UP TO 35 KNOTS WILL REDEVELOP OVER THE EASTERN PLAINS THIS AFTERNOON. SCT CLOUDS OVER THE SANGRE DE CRISTO MOUNTAINS DURING THE PREDAWN HOURS MAY CREATE SOME LOCALIZED MTN OBSCURATIONS THRU SUNRISE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER && .FIRE WEATHER... AFTER A WIDESPREAD CRITICAL FIRE WEATHER DAY ON SATURDAY...LOCALLY GUSTY WINDS AND CONTINUED DRY CONDITIONS WILL AFFECT A MUCH SMALLER AREA OF THE CENTRAL HIGH PLAINS AND NE PLAINS TODAY. HAVE OPTED TO LEAVE RED FLAGS AT BAY THIS AFTERNOON SINCE CONDITIONS ARE QUITE MARGINAL...WITH 20 FOOT WINDS BETWEEN 15 AND 20 MPH AND RH VALUES AROUND 10 PERCENT. HAINES VALUES ARE HIGHER TODAY OVER THE PLAINS... 5 TO 6...BUT ALSO OVER THE CORRESPONDING SMALL AREA. RH RECOVERIES OVERNIGHT WILL BE EXCELLENT OVER THE SOUTHERN THIRD OF THE REGION AND FAIR OVER THE NE PLAINS. THE NEXT SYSTEM APPROACHES THE REGION MONDAY AFTERNOON WITH STRONGER WINDS AGAIN OVER THE EASTERN PLAINS. THE EMERGING DIFFERENCE FROM MODEL RUNS TODAY IS THE INCREASING MOISTURE AND INSTABILITY AS A LEAD SHORTWAVE SLIDES QUICKLY OVER THE AREA. RED FLAG CONDITIONS MAY BECOME CONFINED MORE TO THE NE PLAINS FROM THE EASTERN PART OF ZONE 103 TO 104 AND THE NORTHERN PART OF 108. WILL PLACE A WATCH OVER THE AREA NOW BUT CONFIDENCE IS BASED ON EVOLUTION OF HOW FAR NORTH SURFACE MOISTURE AND MID LEVEL CLOUD COVER MAKES IT. THE MAIN UPPER TROUGH THEN APPROACHES NM ON TUESDAY...WITH EVEN STRONGER WINDS POSSIBLE AND MORE WIDESPREAD FIRE WEATHER CONCERNS. MODELS THEN SHOW A FAIRLY STRONG SURFACE COLD FRONT DIVING SOUTH OVER THE PLAINS TUESDAY NIGHT USHERING IN COLDER AND MORE STABLE AIR INTO THE REGION. CONDITIONS THROUGH THE REMAINDER OF THE WEEK LOOK MUCH QUIETER. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 31 60 32 / 0 0 0 0 GALLUP.......................... 58 26 57 24 / 0 0 0 5 GRANTS.......................... 59 25 60 25 / 0 0 0 5 GLENWOOD........................ 65 31 66 30 / 0 10 10 0 CHAMA........................... 46 18 48 19 / 0 0 5 10 LOS ALAMOS...................... 55 26 56 27 / 0 0 0 10 RED RIVER....................... 43 18 45 22 / 0 0 0 20 TAOS............................ 52 23 55 25 / 0 0 0 10 SANTA FE........................ 56 32 58 32 / 0 0 5 5 SANTA FE AIRPORT................ 57 30 60 27 / 0 0 5 5 ESPANOLA........................ 61 25 63 28 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 61 38 64 38 / 0 0 5 5 ALBUQUERQUE VALLEY.............. 63 31 67 30 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 61 33 64 33 / 0 0 5 5 ALBUQUERQUE WEST MESA........... 63 35 67 37 / 0 0 5 5 SOCORRO......................... 69 33 70 34 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 29 60 29 / 0 0 5 5 MORIARTY/ESTANCIA............... 59 28 63 30 / 0 0 5 5 CARRIZOZO....................... 66 35 67 35 / 0 10 10 0 RUIDOSO......................... 59 33 58 34 / 0 20 20 0 RATON........................... 62 24 63 24 / 0 0 0 5 LAS VEGAS....................... 59 30 60 30 / 0 0 5 5 ROY............................. 62 33 63 35 / 0 0 5 5 CLAYTON......................... 65 32 69 32 / 0 0 5 5 SANTA ROSA...................... 70 37 72 36 / 0 0 5 5 TUCUMCARI....................... 72 38 74 41 / 0 0 10 0 FORT SUMNER..................... 73 38 75 39 / 0 0 10 5 CLOVIS.......................... 72 37 74 42 / 0 0 10 0 PORTALES........................ 74 40 75 40 / 0 0 10 0 ROSWELL......................... 74 43 76 43 / 0 0 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108. && 17/GUYER
Hazardous weather outlook, Mar 8, 5:49 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT SUN MAR 8 2009 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 549 AM MDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR OVER THE NORTHEAST PLAINS MONDAY AFTERNOON AND ARE POSSIBLE ON TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:48 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.